I did extensive research in my area (San Jose CA) and found an amazing woman who works for a local plastic surgeon. She's an RN and has been doing injections for many years. I think finding someone experienced is key. Her before and after photos were amazing. So I totally trusted her skill level.
I was REALLY afraid of bruising because, to be honest, I was doing this without telling my husband. I knew he would think it was silly and frivolous. So I used my own money and did it on the sly. I was hoping for no bruises because that would be pretty hard to explain!
I did everything that's recommended to help minimize the bruising risk. I stopped all pain relievers and supplements that I read might be blood thinners a week before my procedure. I also took Arnica Montana 30 homeopathic tablets, five tablets three times a day, for a week before the procedure. I've read that this can be very helpful in preventing bruising and also making any bruising resolve faster.
The procedure was yesterday and went great. Very little pain; just a couple pinches here and there. She used a topical anesthetic, and there is lidocaine in the Juvederm. I saw an immediate difference after the procedure. My undereye area already looks much better, less hollows. My lips look fantastic, much more symmetrical now. I do have a bit of swelling in my nasolabial fold where she did the injection, but she said swelling will resolve over the next few days. No one has noticed. My lips are also a bit swollen, but no one has noticed.
I am doing the cheek area in a couple weeks and am super excited. She also did Botox on my forehead and crow's feet area a few weeks ago. I love Botox, but the cost for such short-term results makes it something I probably won't do very often. Juvederm can last a year or more.
She said I will continue to see improvement for the next several weeks. I am really happy one day after the procedure, so I know the end result will be even better. I am so happy I did it and am so happy with the results. Sorry I didn't take a before picture :-(